Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: suspicions of stimulant circuitry zapping blondegirl47

Posted by spoc on April 23, 2004, at 16:50:26

In reply to Re: Ritalin's effect changed. Why o why?? spoc, posted by blondegirl47 on April 23, 2004, at 15:13:26

> In the beginning ritalin worked for me, but now it makes me sick to my stomach and no clarity what so ever. The up is so short lived and the crash is terrible. >
---

I don't even feel what I'd call an 'up' anymore, just straight to alert distress!

---
> You mentioned phentermine, I hope you weren't taking ritalin and phentermine at the same time. That's a good way to have a heart attack. Don't mean to sound preachy, but they are both pscycostimulants.
---

No, it was a year apart and I wasn't taking anything for psy purposes at that time. The phentermine combined w/ trazodone or any of certain SSRIs is actually the diet philosophy of a supposedly well-respected physician who has a website, patent and has written books (none of which prove anything in themselves, I realize!). I had questioned him at length in emails, and was using his combo to avoid weight gain when I entered a particular prolonged situation in which my history of an eating disorder or at least binge eating is usually triggered.

I also found that while phentermine made me irritable as living heck by itself, in combo w/ traz it had a huge AD effect that I liked. So I took it awhile longer but never to lose weight and never did. Maybe this shows me I may like Ritalin again if I regularly took traz at night. But the "neuro" symptoms that followed the phen/traz and my delayed bad reaction to Ritalin the next year have me wondering if I toasted something in my circuitry. I hear phentermine really is considered garbage and was even "outlawed" in some countries.

---
> Are you taking name brand or generic ritalin. Generic is worthless in my opionion. Dexedrine and adderall have worked much better for me.
---

It was brand. But I look forward to maybe trying Dex or Adderall or Strattera at some point instead, and still am amazed that the pdoc who first proposed that I had ADD skipped all those and wanted to go straight to Effexor. Or never considered combining the Ritalin w/ something.

---
> I took trazadone for sleep, once. It was a bad trip...I laid in bed about 6 hours not able to move, but not able to sleep. When I fianlly did get up, it was very dizzy and had to lay back down quickly. I thought that I read it can cause weight gain...I could be mistaken though. >
---

I've had it around for years and take it maybe a couple times a month at 25 or 50 mgs. for sleep only. It does help me a lot with that, but more than two days in a row or waiting until late at night to take it will mess me up. But anyway, you're right that at doses therapeutic for depression it can definitely cause weight gain, but not at the above-mentioned sleep dosage.

---
> Good luck to you...sorry if I got preachy
> Blondegirl
---

Oh, not at all! You weren't, but even if you were, I appreciate and hope for all the comments I can get to a post, and appreciate having light shed on things I may not realize I am doing! Thanks. ;- )


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:spoc thread:338109
URL: http://www.dr-bob.org/babble/20040423/msgs/339267.html